Spontaneous Intracerebral Hemorrhage in 28-Year- Old Patient Following the Use of Sildenafil: A Case Report

  • Fatimah Ali Swead, * Medical Intern, Tabuk University, Tabuk, Saudi Arabia
  • Akram Mohamed Awadallah Head of Neurosurgery Division, King Salman Armed Forced Hospital, Tabuk, Saudi Arabia, Professor of Neurosurgery, Zagazig University, Zagazig, Egypt
  • Mohammed Abdelgadir Musa Abdalla Resident of Neurosurgery, King Salman Armed Forced Hospital, Tabuk, Saudi Arabia
Keywords: Cerebral hemorrhage, Sildenafil, Tadalafil

Abstract

Introduction: Sildenafil is a potent vasodilating agent treating male erectile dysfunction.
Case report: A 28-year-old, medically-free male presented collapsed to the emergency department with vomiting and mild headache. He took many Sildenafil tablets over a few weeks. His head computed tomogram showed a few peripheral intracerebral hemorrhage and small subarachnoid hemorrhage with mild brain edema. Normal angiography was detected. The patient was managed conservatively and discharged after 10 days.
Conclusion: Sildenafil seems to act by redistributing arterial blood flow with concurrent sympathetic hyperactivity, which lead to such hemorrhagic presentation. It is a highly potent drug, and it needs a urology consultation before use.

Author Biography

Fatimah Ali Swead, *, Medical Intern, Tabuk University, Tabuk, Saudi Arabia

331000986@stu.ut.edu.sa

Published
2020-07-19
Section
Case Report